Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 60, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 2, 2002, 5:13 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 2, 2002, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2354 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 022113 FFWPBZ WVC093-030015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 512 PM EDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 815 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL EAST OF RED CREEK. RADAR ESTIMATES OF RAINFALL ARE AS HIGH AS THREE AND ONE HALF INCHES OVER ONE HOUR...AND MORE RAIN IS LIKELY IN THIS AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS AND PARSONS... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:35 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 2, 2:35 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT TUE JUL 2 2002 CONVECTION ERUPTING ALONG CONVERGENCE BOUNDARY EXTENDING FROM NERN TIERS TO SW FA. LOCATION WRT TO UPPER RIDGE WILL TEND TO KEEP TSTMS PROPAGATING SLOWLY TO THE SOUTHWEST FOR PART OF THE EVENING UNTIL BOUNDARY MOVES OFF TO THE SE AND HEATING LETS UP. WILL MENTION HEAVY DOWNPOURS FOR AREAS SOUTH AND EAST OF PIT AND LEAVE OUT OF EXTREME NWRN TIER COUNTIES. PC W PTCHY FOG LATER TONIGHT. SIMILAR SCENARIO TMRW THOUGH CONVECTION WILL BE FURTHER E INTO THE RIDGES. NEXT BOUNDARY MOVING SLOWLY SWRD OUT OF NW MAY TRIGGER SCTD CONVECTION WED NIGHT THOUGH AS IT MOVES INTO RIDGE TENDS TO LOSE ITS DEFINITION. AS IT REACHES OUR SRN TIERS MAY TRIGGER TRW LATER IN THE AFTN ON THE 4TH. QUIET WEATHER THEREAFTER AS DRIER RDG BUILDS ACROSS. NEXT CHC OF PRECIP NOT UNTIL MON-TUES AS CHANGE TO COOLER WEATHER IN THE CARDS AS HEIGHTS FALL. TEMPS SIMILAR TO MOS THOUGH WENT A FEW DEGREES COOLER THAN FWC NOS FOR THE 4TH. PIT 70 91 68 85 / 20 0 30 10 HLG 70 92 68 85 / 20 0 30 10 MGW 69 92 68 86 / 40 10 30 30 ZZV 68 93 68 85 / 20 0 30 30 PHD 68 91 68 85 / 20 0 30 30 FKL 65 88 64 81 / 10 0 30 10 DUJ 67 88 66 83 / 20 10 30 10 LBE 69 90 68 84 / 40 30 30 10 BTP 67 90 66 83 / 20 10 30 10 IDI 69 89 68 84 / 40 30 30 10 ODM 67 88 65 83 / 40 30 30 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:11 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 64 min |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.